Texas, 2007

Hail and Damaging Winds in Texas, June 4, 2007

June 4, 2007 · NWS LCH · 6 events in 3 counties and zones

A large thunderstorm complex moved southeast across southeast Texas, producing some wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A large thunderstorm complex moved southeast across southeast Texas, producing some wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 4, 1:57 PM CST, 8 minutes earlier.

Area forecast discussion, Jun 4, 1:57 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
257 PM CDT MON JUN 4 2007

.SHORT TERM...

SEVERE THUNDERSTORM WATCH 345 HAS BEEN ISSUED THROUGH 10 PM FOR
OUR SOUTHEAST TEXAS COUNTIES AND WESTERN TWO TIERS OF LOUISIANA
PARISHES. CURRENT RADAR SHOWS SCATTERED CONVECTION DEVELOPING
ACROSS A WIDE SECTION OF TEXAS FROM TEXARKANA TO AUSTIN. THIS
ACTIVITY SHOULD CONSOLIDATE INTO ONE OR MORE CLUSTERS AND MOVE
SOUTHEASTWARD INTO OUR AREA THIS AFTERNOON AND EVENING. DAMAGING
WINDS AND LARGE HAIL WILL ONCE AGAIN BE A THREAT...WITH SOUTHEAST
TEXAS COUNTIES MOST LIKELY TO SEE SEVERE WEATHER. HAVE RAISED POPS
TO LIKELY ALL INLAND AREAS THROUGH THE EVENING EXCEPT RAPIDES AND
AVOYELLES PARISHES WHERE DRIER AIR MAY HINDER CONVECTION SOMEWHAT.

ACTIVITY MAY HOLD TOGETHER INTO OUR EASTERN ZONES OVERNIGHT BUT
WITH LOSS OF DAYTIME HEATING AND LESS INSTABILITY AVAILABLE DUE TO
ONGOING ACTIVITY IN SOUTH- CENTRAL LOUISIANA SEVERE WEATHER
POTENTIAL IS UNCERTAIN.

SPEAKING OF ACTIVITY IN SOUTH-CENTRAL LOUISIANA...SHOWERS AND
THUNDERSTORMS HAVE BEEN ONGOING FOR MUCH OF THE MORNING INTO THE
AFTERNOON IN A NARROW CORRIDOR FROM GUEYDAN TO LOUREAUVILLE. OTHER
MORE SCATTERED SHOWERS AND STORMS HAVE BEEN FORMING TO THE SOUTH
FROM NEW IBERIA TO MORGAN CITY. ALL OF THIS ACTIVITY IS FORMING
ALONG AND SOUTH OF AN OUTFLOW BOUNDARY LEFT OVER FROM YESTERDAYS
SEVERE MCS. WITH SATELLITE AND RADAR TRENDS SHOWING CONTINUED
UPSTREAM DEVELOPMENT ALONG THIS BOUNDARY THIS AFTERNOON...FLOODING
WILL BE A CONCERN IN ACADIANA ALONG AND SOUTH OF THE I-10
CORRIDOR.

.LONG TERM...

DUE TO ONGOING SEVERE WEATHER THREAT DID NOT ANALYZE MUCH IN THE
EXTENDED. UPPER RIDGING TO BUILD OVER THE AREA FROM MIDWEEK INTO
THE WEEKEND SPELLS A WARMING TREND WITH LITTLE CHANCE OF RAIN.
POWERFUL SERIES OF STORM SYSTEMS ACROSS THE PLAINS STATES FROM
MIDWEEK INTO THE WEEKEND WILL STAY NORTH OF AREA...BUT WILL
INCREASE OUR SOUTHERLY FLOW. IN FACT MEX GUIDANCE BRINGS SOME
TRUE TROPICAL MOISTURE INTO THE CWA THURSDAY THROUGH SATURDAY WITH
UPPER 70 DEWPOINTS...SO WILL BE QUITE HUMID LATER IN THE WEEK.

&&

.AVIATION...

THUNDERSTORMS CONTINUE TO PLAGUE KARA TERMINAL BUT STAYING JUST
SOUTH OF KLFT. HOWEVER STORMS WILL LIKELY BEGIN TO AFFECT THE
LAFAYETTE AIRPORT OVER THE NEXT FEW HOURS. GUSTS TO 40 KNOTS
AND HAIL POSSIBLE IN STRONGEST STORMS.  OTHER ACTIVITY POSSIBLE AT
ALL OTHER TERMINALS THROUGH 06Z WITH VFR CEILINGS.

&&

.MARINE...

GENERALLY LIGHT WINDS AND SEAS THROUGH MIDWEEK BEFORE SOUTHERLY
FLOW INCREASES ACROSS THE COASTAL WATERS. MODERATE WINDS AND SEAS
ARE LIKELY FROM MIDWEEK INTO THE WEEKEND WITH SCA POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  89  71  90 /  60  30  20  20
KBPT  71  89  71  91 /  60  30  20  20
KAEX  69  90  68  92 /  50  30  20  20
KLFT  71  90  70  91 /  60  30  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MONDAY FOR THE FOLLOWING
     ZONES: ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
     DAVIS...AND VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MONDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
     TYLER.

GM...NONE.
&&

SHAMBURGER
Hazardous weather outlook, Jun 4, 3:26 AM CST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
426 AM CDT MON JUN 4 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-050930-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
426 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A SERIES OF UPPER-LEVEL IMPULSES CROSSING THE REGION WILL INTERACT
WITH PLENTY OF GULF MOISTURE AND LEFTOVER SURFACE BOUNDARIES FROM
SUNDAYS THUNDERSTORMS TO PRODUCE SCATTERED SHOWERS AND STORMS
AGAIN THIS AFTERNOON AND EVENING. ATMOSPHERIC CONDITIONS LOOK
FAVORABLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL LIKELY TO ACCOMPANY THEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH
DURING THE PERIOD AS HIGH PRESSURE BUILDS OVERHEAD. SEVERE WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS IS NOT ANTICIPATED.

25

In the hours before

Local storm report, Jun 4, 10:13 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1113 AM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     JASPER                  30.92N 94.00W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            NUMEROUS POWER LINES DOWN WITH WIDESPREAD POWER OUTAGES
            ALL ACROSS NORTHERN JASPER COUNTY. SEVERAL LOCATIONS
            INCLUDING CITY OF JASPER WERE WITHOUT POWER THROUGH
            SUNDAY EVENING.

&&

SHAMBURGER
Local storm report, Jun 4, 10:14 AM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1114 AM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     WATER SPOUT      14 SE CAMERON           29.65N 93.13W
06/03/2007                   GMZ452             LA   PUBLIC

            3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 65.

0915 AM     WATER SPOUT      16 SE CAMERON           29.63N 93.11W
06/03/2007                   GMZ452             LA   PUBLIC

            5 WATERSPOUTS OCCURRING AT ONE TIME WERE REPORTED 3 TO 4
            MILES APART BETWEEN WEST CAMERON BLOCKS 66 AND 71 AND
            MOVING SOUTH. REPORT RECEIVED AT 940 AM CDT.

1000 AM     WATER SPOUT      19 SW CAMERON           29.60N 93.52W
06/03/2007                   GMZ450             LA   PUBLIC

            WATERSPOUT OBSERVED FOR 15 TO 20 MINUTES FROM OIL RIG IN
            WEST CAMERON BLOCK 112.

1000 AM     WATER SPOUT      17 SSE CAMERON          29.57N 93.19W
06/03/2007                   GMZ452             LA   PUBLIC

            2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 101

1259 PM     TSTM WND DMG     9 NW JASPER             31.01N 94.10W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            2 TREES DOWNED IN VICINITY OF HWY 255.

0111 PM     TSTM WND DMG     1 S WOODVILLE           30.76N 94.42W
06/03/2007                   TYLER              TX   LAW ENFORCEMENT

            POWER LINES DOWNED BY A TREE.

0115 PM     TSTM WND GST     3 SW JASPER             30.89N 94.03W
06/03/2007  M43.00 MPH       JASPER             TX   ASOS

            MEASURED AT JASPER COUNTY BELL FIELD AIRPORT

0121 PM     TSTM WND DMG     11 N JASPER             31.08N 94.00W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            TREE DOWNED POWER LINES ON HWY 1007.

0125 PM     TSTM WND DMG     BURKEVILLE              31.00N 93.67W
06/03/2007                   NEWTON             TX   LAW ENFORCEMENT

            POWER LINES DOWNED.

0130 PM     TSTM WND DMG     TOLEDO BEND DAM         31.17N 93.57W
06/03/2007                   NEWTON             TX   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN AROUND THE LAKE

0135 PM     TSTM WND DMG     LEESVILLE               31.14N 93.27W
06/03/2007                   VERNON             LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE PARISH.

0145 PM     TSTM WND DMG     JASPER                  30.92N 94.00W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            NUMEROUS POWER LINES DOWN WITH WIDESPREAD POWER OUTAGES
            ALL ACROSS NORTHERN JASPER COUNTY. SEVERAL LOCATIONS
            INCLUDING CITY OF JASPER WERE WITHOUT POWER THROUGH
            SUNDAY EVENING.

0201 PM     TSTM WND DMG     MERRYVILLE              30.75N 93.53W
06/03/2007                   BEAUREGARD         LA   LAW ENFORCEMENT

            POWER LINES DOWNED.

0208 PM     TSTM WND GST     2 E FORT POLK           31.05N 93.18W
06/03/2007  M52.00 MPH       VERNON             LA   ASOS

            MEASURED AT FORT POLK

0208 PM     TSTM WND DMG     DERIDDER                30.85N 93.29W
06/03/2007                   BEAUREGARD         LA   LAW ENFORCEMENT

            POWER LINES DOWN IN DERIDDER.

0219 PM     TSTM WND DMG     DEQUINCY                30.45N 93.44W
06/03/2007                   CALCASIEU          LA   LAW ENFORCEMENT

            POWER LINES DOWN.

0230 PM     TSTM WND DMG     RAGLEY                  30.51N 93.23W
06/03/2007                   BEAUREGARD         LA   NWS EMPLOYEE

            SEVERAL TREES BLOWN DOWN

0245 PM     LIGHTNING        WESTLAKE                30.25N 93.26W
06/03/2007                   CALCASIEU          LA   LAW ENFORCEMENT

            LIGHTNING STRUCK A HOUSE CAUSING HOUSEFIRE.

0250 PM     TSTM WND GST     6 WNW ALEXANDRIA        31.33N 92.55W
06/03/2007  M43.00 MPH       RAPIDES            LA   ASOS

            MEASURED AT ALEXANDRIA INTERNATIONAL AIRPORT

0252 PM     TSTM WND GST     ALEXANDRIA              31.29N 92.46W
06/03/2007  M61.00 MPH       RAPIDES            LA   OFFICIAL NWS OBS

            MEASURED BY NWS WEATHER STATION AT RAPIDES PARISH 911
            CENTER

0253 PM     TSTM WND DMG     KINDER                  30.49N 92.85W
06/03/2007                   ALLEN              LA   LAW ENFORCEMENT

            TREE DOWN.

0300 PM     TSTM WND DMG     ALEXANDRIA              31.29N 92.46W
06/03/2007                   RAPIDES            LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN WITHIN ALEXANDRIA AND
            CONTINUING UP THROUGH BOYCE.

0300 PM     TSTM WND DMG     3 E OBERLIN             30.62N 92.71W
06/03/2007                   ALLEN              LA   LAW ENFORCEMENT

            2 TREES DOWN NEAR OBERLIN ONE OF WHICH DOWNED A POWER
            LINE THAT CAUGHT FIRE.

0300 PM     TSTM WND GST     5 SSW OAKDALE           30.75N 92.69W
06/03/2007  M43.00 MPH       ALLEN              LA   ASOS

            MEASURED AT OAKDALE ALLEN PARISH AIRPORT

0300 PM     TSTM WND DMG     5 ESE FENTON            30.34N 92.84W
06/03/2007                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            TREE DOWN NEAR HIGHWAY 102 AND HIGHWAY 99 INTERSECTION

0304 PM     TSTM WND GST     6 S LAKE CHARLES        30.12N 93.22W
06/03/2007  M41.00 MPH       CALCASIEU          LA   ASOS

            MEASURED AT LAKE CHARLES REGIONAL AIRPORT

0305 PM     TSTM WND DMG     WELSH                   30.24N 92.81W
06/03/2007                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            POWER LINE BLOWN DOWN ON INTERSTATE 10 BETWEEN MILE
            MARKER 55 AND 56

0310 PM     TSTM WND DMG     MOSS BLUFF              30.30N 93.20W
06/03/2007                   CALCASIEU          LA   EMERGENCY MNGR

            ROOF DAMAGE AT CVS DRUG STORE ON SAM HOUSTON JONES
            PARKWAY IN MOSS BLUFF.

0310 PM     TSTM WND DMG     ECHO                    31.11N 92.24W
06/03/2007                   RAPIDES            LA   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS AND POWER LINES DOWN ACROSS THE
            EASTERN PART OF RAPIDES PARISH

0312 PM     TSTM WND GST     8 NE PINEVILLE          31.40N 92.30W
06/03/2007  M51.00 MPH       RAPIDES            LA   ASOS

            MEASURED AT ALEXANDRIA ESLER FIELD

0320 PM     TSTM WND DMG     VILLE PLATTE            30.69N 92.28W
06/03/2007                   EVANGELINE         LA   LAW ENFORCEMENT

            A FEW TREES AND POWER LINES BLOWN DOWN ACROSS THE PARISH

0320 PM     TSTM WND DMG     JENNINGS                30.22N 92.66W
06/03/2007                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            TREE FELL ONTO A POWER LINE

0325 PM     TSTM WND DMG     4 SSE EFFIE             31.16N 92.13W
06/03/2007                   AVOYELLES          LA   LAW ENFORCEMENT

            AVOYELLES PARISH SHERIFF REPORTS TREE DOWN ON A POWER
            LINE ALONG HIGHWAY 1 IN WESTERN PART OF THE PARISH.

0330 PM     HAIL             CROWLEY                 30.21N 92.38W
06/03/2007  E0.75 INCH       ACADIA             LA   PUBLIC

0340 PM     TSTM WND DMG     OPELOUSAS               30.52N 92.08W
06/03/2007                   ST. LANDRY         LA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN IN AND AROUND OPELOUSAS

0341 PM     TSTM WND GST     PORT BARRE              30.56N 91.96W
06/03/2007  M45.00 MPH       ST. LANDRY         LA   MESONET

            MEASURED AT LAIS AG RESEARCH STATION

0406 PM     HAIL             SCOTT                   30.24N 92.09W
06/03/2007  E1.00 INCH       LAFAYETTE          LA   PUBLIC

            PENNY TO QUARTER SIZE HAIL

0406 PM     TSTM WND DMG     SCOTT                   30.24N 92.09W
06/03/2007                   LAFAYETTE          LA   PUBLIC

            PUBLIC REPORTED 60 TO 70 MPH WINDS WITH TREE LIMBS FLYING
            AROUND.

0410 PM     TSTM WND GST     2 ESE LAFAYETTE         30.20N 92.00W
06/03/2007  M51.00 MPH       LAFAYETTE          LA   ASOS

            MEASURED AT LAFAYETTE REGIONAL AIRPORT

0420 PM     TSTM WND DMG     PARKS                   30.22N 91.83W
06/03/2007                   ST. MARTIN         LA   LAW ENFORCEMENT

            2 TREES BLOWN DOWN

0509 PM     TSTM WND DMG     FRANKLIN                29.80N 91.51W
06/03/2007                   ST. MARY           LA   LAW ENFORCEMENT

            POWER LINE BLOWN DOWN

&&

SHAMBURGER
Local storm report, Jun 4, 11:48 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1248 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     4 SW ABBEVILLE          29.93N 92.17W
06/04/2007                   VERMILION          LA   LAW ENFORCEMENT

            TREE FELL ACROSS THE ROADWAY NEAR HWY 693 AND DETRAZ RD.

&&

BARRY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Tyler

When
June 4, 2:05 PM CST
Where
Tyler County, 1.38 mi S of Colmesneil
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
30.910, -94.420

Hail, Tyler

When
June 4, 2:10 PM CST
Where
Tyler County, 0.59 mi E of Doucette
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
30.820, -94.420

Thunderstorm Wind, Tyler

When
June 4, 2:35 PM CST
Where
Tyler County, 0.91 mi NW of Spurger
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
30.689, -94.191

Numerous trees and power lines were blown down.

Hail, Tyler

When
June 4, 2:36 PM CST
Where
Tyler County, 0.69 mi N of Spurger
Measured
0.75 in hail
Reported by
Public
Coordinates
30.690, -94.180

Thunderstorm Wind, Jasper

When
June 4, 3:00 PM CST
Where
Jasper County, 0.91 mi NE of Buna
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
30.439, -93.959

A few trees and power lines were blown down around Buna.

Thunderstorm Wind, Newton

When
June 4, 3:05 PM CST
Where
Newton County, 0.69 mi S of Call
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.610, -93.870

Power lines were blown down near Call.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41019, 41020, 41024, 41021, 41026, 41027.